Volume 17, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Discrete primitive-stable representations with large rank surplus

Yair N Minsky and Yoav Moriah

Geometry & Topology 17 (2013) 2223–2261
Abstract

We construct a sequence of primitive-stable representations of free groups into PSL2() whose ranks go to infinity, but whose images are discrete with quotient manifolds that converge geometrically to a knot complement. In particular this implies that the rank and geometry of the image of a primitive-stable representation imposes no constraint on the rank of the domain.

Keywords
primitive stable, Whitehead graph, representation, rank, Dehn filling
Mathematical Subject Classification 2010
Primary: 57M60
Secondary: 57M50, 57M05
References
Publication
Received: 30 September 2010
Revised: 16 October 2012
Accepted: 25 April 2013
Published: 30 July 2013
Proposed: Martin Bridson
Seconded: Danny Calegari, Benson Farb
Authors
Yair N Minsky
Department of Mathematics
Yale University
PO Box 208283
New Haven, CT 06520
USA
http://www.math.yale.edu/users/yair
Yoav Moriah
Department of Mathematics
Technion
32000 Haifa
Israel
http://www.math.technion.ac.il/~ymoriah/